MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during injection into the eye lens distal loop broken and it did not fully entered into the eye.So, the lens was extracted and replaced with another unspecified lens of the same power during the initial procedure without any harm to the patient.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11 the product was returned for analysis and damage was observed to the iol.Iol (intraocular lens) returned posterior surface up instead of anterior surface up in the iol case.Solution is dried on the iol.One haptic is broken/torn and not returned, the other haptic is intact.The optic is scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint lens distal loop broken during surgery (in and out).The product was subject to handling and the reported damage was highlighted post implantation.The reported complaint is lacking in relevant information such as associated cartridge and handpiece used to complete a thorough investigation.Due to the lack of information, we are unable to verify if the product contributed to the event.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21984869
Report Number9612169-2025-01005
Device Sequence Number4287977
Product Code HQL
UDI-Device Identifier00380655093214
UDI-Public(01)00380655093214(17)280908(11)230911(10)25716887
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.210
Device Lot Number25716887
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC OVD; UNSPECIFIED INJECTOR
Patient SexUnknown